What is the connection between leg cramps and pulmonary hypertension?

Unrelated. Pulmonary hypertension is increase in the pulmonary artery pressure, resulting in shortness of breath, fatigue, chest pain, cough, and may have ankle swelling. Cramping in leg muscles is seen with venous incompetence often associated with ankle swelling. The two different disease process can cause ankle swelling, and that may contribute to the cramping.
PH and Leg Cramps. Patients with pulmonary hypertension (ph) are prone to swelling prompting the use of water pills (diuretics) that can produce leg cramping.
None. Leg cramps are not part of the typical symptom complex that pulm HTN patients experience. Most common is shortness of breath, chest pain and faint. Many pulm HTN patients are treated with water pills called diuretics which may lower potassium and magnesium levels causing leg cramps.

Related Questions

What is the relationship between leg cramps and pulmonary hypertension?

Likely None. Probably no relationship. Pulmonary hypertension patients take diuretics (water pills) which can deplete potassium and magnesium; low levels of these can cause leg spasms/cramps. Read more...
Swelling. Should the pulmonary hypertension result in leg swelling, that my trigger leg cramping. Dr. Milstone mentioned some possible causes of cramping, and also consider venous incompetence which can be evaluated with an ultrasound study of the leg veins. Read more...
Diuretics? Oneof the mainstays of treatment for pulmonary hypertension, as dr.L milstone said, is diurectics. These can certainly can an electorlyte imbalance that could cause leg cramps. Read more...

I am experiencing severe leg edema, is this a common symptom of pulmonary hypertension?

It can be. Edema can result from right sided heart failure but there are many other causes including left heart failure, venous obstruction, inflammation, and other causes as well. All edema needs an evaluation and explanation however. Read more...
Possibly. It can also be due to right heart disease because of lung disease or blood clots or because of primary heart disease. Sometimes certain blood pressure meds can cause severe edema as well as kidney disease. Read more...
PH and Heart Failure. High blood pressure (BP) in the lungs is called pulmonary hypertension (ph) or pulmonary arterial hypertension (pah). Pah is a chronic and life-changing disease that can lead to right heart failure. One of the manifestations is leg edema. Read more...

With my pulmonary hypertension, should I sleep with my legs elevated?

Not likely. If the legs are swelling this can be a sign of pulmonary HTN becoming decompensated. Need to see the doctor in that case. Should take part in a pulmonary HTN program. Read more...
It can help. But again, you need to see a pulmonary hypertension doctor to assess the need for medications as leg swelling can be a sign of right heart failure and elevation of the legs will not be the main treatment. Read more...

I have pulmonary hypertension. Today I noticed red spots above my left ankle, and a few up my leg. They don't itch. What could they be?

Depends on cause. Depends on what is causing the pulmonary hypertension. The red spots could be small blood vessels that are visualized by the heart failure or inflammation of the blood vessels, best to check with your doctor. Read more...
Dermatitis. If you have swelling of your ankles and lower legs, this could be venous stasis dermatitis. It usually causes areas of redness in small or large splotches that turn brown over time. Read more...

After two months of being in hosp my mom was finally moved to a rehab. After a week on being there her legs r swelling up again. Could her pulmonary hypertension be further along than we think?

PHTN. Pulmonary hypertension can "strain" the right heart leading to edema which is frequently treated with diuretics. An echocardiogram will show how high pulmonary pressures are & how right heart is performing. Read more...
May be. Sometimes in rehab, they are not as aggressive with diuretics. The swelling may be a sign that the phtn is worse, but it may be as simple as her diet been high on salt or increase fluid intake. I would ask the doctor to address the fluid retention... Read more...